Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 25, 2008, 3:44 AM EDT for 23 counties in Michigan. It took effect at Oct 25, 2008, 3:47 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:44 AM EDT (07:44 UTC)
- In effect from
- Oct 25, 2008, 3:47 PM EDT
- Expired
- Oct 26, 2008, 8:00 PM EDT
- In force
- 28 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 250744 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT SAT OCT 25 2008 ...VERY WINDY ON SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE TO AS HIGH 50 MPH. MIZ037-043-050-056-064-071-251545- /O.NEW.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 344 AM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. WEST WINDS OF 30 TO 40 MPH WITH GUST TO AS HIGH AS 50 MPH ARE EXPECTED ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK
7 follow-up statements
000 WWUS73 KGRR 251636 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1236 PM EDT SAT OCT 25 2008 ...VERY WINDY ON SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE TO AS HIGH 50 MPH. MIZ037-043-050-056-064-071-260045- /O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1236 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... WEST WINDS OF 30 TO 40 MPH WITH GUST TO AS HIGH AS 50 MPH ARE EXPECTED ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEADE
000 WWUS73 KGRR 251947 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT SAT OCT 25 2008 ...VERY WINDY ON SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH 55 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH INLAND. MIZ038>040-044>046-051-052-057>059-065>067-072>074-260400- /O.EXA.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 347 PM EDT SAT OCT 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. WIND GUSTS AS HIGH AS 45 MPH FROM THE WEST ARE EXPECTED SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. $$ MIZ037-043-050-056-064-071-260400- /O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 347 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... WIND GUSTS AS HIGH AS 55 MPH FROM THE WEST ARE EXPECTED SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. $$ MEADE
000 WWUS73 KGRR 260248 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 PM EDT SAT OCT 25 2008 ...VERY WINDY ON SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH 55 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH INLAND. MIZ037>040-043>046-050>052-056>059-064>067-071>074-261100- /O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1048 PM EDT SAT OCT 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY... WIND GUSTS AS HIGH AS 45 MPH...AND AS HIGH AS 55 MPH NEAR THE LAKE MICHIGAN SHORELINE...FROM THE WEST ARE EXPECTED SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. $$ JK
000 WWUS73 KGRR 260807 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT SUN OCT 26 2008 ...VERY WINDY TODAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE STATE THIS MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH 50 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH INLAND. MIZ037>040-043>046-050>052-056>059-064>067-071>074-261615- /O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 407 AM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... WIND GUSTS AS HIGH AS 45 MPH...AND AS HIGH AS 50 MPH NEAR THE LAKE MICHIGAN SHORELINE...FROM THE WEST ARE EXPECTED TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. $$ JK
000 WWUS73 KGRR 261505 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EDT SUN OCT 26 2008 ...VERY WINDY TODAY... .A STRONG COLD FRONT WILL MOVE EAST OF THE AREA THIS AFTERNOON. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH 50 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH INLAND. MIZ037>040-043>046-050>052-056>059-064>067-071>074-262315- /O.CON.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1105 AM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... OCCASIONAL WIND GUSTS FROM THE WEST AS HIGH AS 45 MPH...AND AS HIGH AS 50 MPH NEAR THE LAKE MICHIGAN SHORELINE...ARE EXPECTED TO DEVELOP THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. ALTHOUGH IT WILL REMAIN WINDY TONIGHT... THE PEAK WIND GUST SPEEDS SHOULD GRADUALLY LOWER TO LESS THAN 40 MPH AFTER SUNSET. $$ MEADE
000 WWUS73 KGRR 261954 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EDT SUN OCT 26 2008 ...VERY WINDY INTO THIS EVENING... .COLDER AIR MOVING IN ACROSS THE AREA THIS AFTERNOON AND THIS EVENING WILL CONTINUE TO PRODUCE GUSTY WINDS. A FEW WIND GUSTS UP TO AROUND 45 MPH WILL BE POSSIBLE INTO THIS EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-270000- /O.CON.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 354 PM EDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO THE EARLY EVENING HOURS TONIGHT. A FEW WIND GUSTS OF AROUND 45 MPH WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON BEFORE DIMINISHING A LITTLE THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. ALTHOUGH IT WILL REMAIN WINDY TONIGHT... THE PEAK WIND GUST SPEEDS SHOULD GRADUALLY LOWER TO LESS THAN 40 MPH AFTER SUNSET. $$ NJJ
000 WWUS73 KGRR 270000 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 PM EDT SUN OCT 26 2008 ...WINDY THIS EVENING... .COLDER AIR MOVING IN ACROSS THE AREA THIS EVENING WILL CONTINUE TO PRODUCE GUSTY WINDS. A FEW WIND GUSTS UP TO AROUND 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING. MIZ050-056-064-065-071>073-270300- /O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/ /O.NEW.KGRR.WI.Y.0008.081027T0000Z-081027T0300Z/ MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... HASTINGS...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 800 PM EDT SUN OCT 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO THE EVENING HOURS. A FEW WIND GUSTS OF AROUND 45 MPH WILL REMAIN POSSIBLE THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ037>040-043>046-051-052-057>059-066-067-074-270100- /O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS... CHARLOTTE...LANSING...JACKSON 800 PM EDT SUN OCT 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH IT IS EXPECTED TO REMAIN BREEZY TONIGHT...THE WIND SPEEDS WILL GRADUALLY DIMINISH. THEREFORE THE WIND ADVISORY HAS EXPIRED. $$ JK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 24, 11:55 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Oct 24, 11:55 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 PM EDT FRI OCT 24 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(440 PM EDT FRI OCT 24 2008) UPPER LEVEL LOW PRESSURE OVER IOWA WILL TRACK NORTHEAST TONIGHT AND CROSS THE STATE ON SATURDAY.... BRINGING OCCASIONAL RAIN SHOWERS. A STRONG COLD FRONT WILL PASS THROUGH THE AREA SUNDAY MORNING WITH VERY WINDY CONDITIONS DEVELOPING IN IT/S WAKE. RAIN WILL MIX WITH OR CHANGE TO SNOW SUNDAY NIGHT...WITH SOME LOCALIZED ACCUMULATIONS POSSIBLE. && .SHORT TERM...(1025 PM EDT FRI OCT 24 2008) (TONIGHT THROUGH SUNDAY NIGHT) WILL TWEAK THE FORECAST BASED ON RADAR AND SATELLITE TRENDS. WE ARE SEEING A BIT OF LULL IN THE PCPN THIS EVENING...HOWEVER THE NEXT BATCH... ASSOCIATED WITH THE UPPER LOW WAS MOVING NNE ACROSS SOUTHERN LAKE MICHIGAN AS OF 02Z. WILL HAVE THE HIGHEST OVERNIGHT POPS ACROSS THE WESTERN 2/3 OF THE CWA...AS THE FAR EAST SHOULD ONLY SEE SCATTERED SHOWERS AFTER MIDNIGHT. WILL MAINTAIN THE MENTION OF THUNDER... MAINLY WEST OF U.S. 131. THE UPPER LOW PASSES OVERHEAD ON SATURDAY AND WE SHOULD SEE A CONTINUATION OF SCATTERED RAIN SHOWERS. CAN/T TOTALLY RULE OUT A CLAP OF THUNDER AS THE UPPER LEVEL COLD POCKET MOVES ACROSS... BUT CHANCE OF THAT SEEMS TOO LOW TO INCLUDE IN THE FCST ATTM. THERE IS ALSO A POCKET SLIGHTLY SUB ZERO AIR AT H8 SO ALSO CANNOT TOTALLY DISCOUNT THE CHANCE FOR A BRIEF CONVECTIVE SNOW/SLEET SHOWER. MODELS ARE A LITTLE QUICKER NOW WITH THE COLD FRONTAL PASSAGE AND PRETTY MUCH SHOW IT THROUGH BY 12Z SUNDAY. BUFKIT SHOWS VERY DEEP MIXING TO 12K FEET DEVELOPING BEHIND THE FRONT SUNDAY AND TAPPING WINDS NEAR 50 KNOTS. THUS WE WILL BE LOOKING AT VERY WINDY CONDITIONS WITH HEADLINES LIKELY. SCATTERED POWER OUTAGES SEEM POSSIBLE. VERY COLD H8 AIR AROUND -8C AND DEEPER MOISTURE POURS IN ON WEST WINDS ON SUNDAY NIGHT WHICH MAY SET THE STAGE FOR SOME ACCUMULATING WET SNOW. THE MONDAY MORNING COMMUTE COULD BE MESSY IF HEAVIER LAKE EFFECT SNOW BANDS CAN DEVELOP. TYPICALLY THIS TIME OF YEAR WITH THIS TYPE OF SET UP THE ACCUMULATIONS ARE DISPLACED QUITE A BIT INLAND FROM THE LAKE. && .LONG TERM...(322 PM EDT FRI OCT 24 2008) (MONDAY THROUGH FRIDAY) FORECAST CONCERNS DURING THE EXTENDED PERIOD DEAL WITH MONDAY AND TUESDAY. THE DEEP UPPER TROUGH WILL BE MOVING ACROSS THE GREAT LAKES MONDAY WITH HIGH PRESSURE NOSING IN TUESDAY. THE PRESSURE GRADIENT DECREASES MONDAY WHICH MEANS THAT WINDS WILL DIMINISH TOWARD MONDAY NIGHT. THAT SAID...WERE GOING TO SEE SOME RAIN AND SNOW MONDAY AS LAKE EFFECT PCPN DEVELOPS. LAKE INSTABILITY WILL BE MODERATE TO EXTREME WITH DELTA T/S IN THE LOWER TO MID 20S. WITH GUSTY WINDS...WE PROBABLY WON/T SEE A PREDOMINANT BAND OF PCPN BUT MORE LIKELY A CELLULAR LOOK TO THE RADAR. ADDITIONALLY...SNOWS THAT DEVELOP WILL BE DISPLACED INLAND DUE TO THE WIND AND WARMER TEMPS NEAR THE LAKE. IT/S NOT OUT OF THE QUESTION TO SEE LIGHT SLUSHY...WHICH ALSO TEND TO BE SLIPPERY...ACCUMS MONDAY AND MONDAY NIGHT. PCPN WILL WIND DOWN TUESDAY AS THE RIDGE OVER THE PLAINS MOVES EAST. WEST WINDS WILL ALSO USHER IN WARMER TEMPS WITH HIGHS REBOUNDING INTO THE MID/UPR 50S BY FRIDAY. && .MARINE...(806 PM EDT FRI OCT 24 2008) HAVE ADDED THUNDER TO ALL NEARSHORE AREAS AS A CLUSTER OF STORMS NEAR CHICAGO AT 00Z HEADS NE. ONCE THE UPPER LOW PASSES BY ON SATURDAY... THE SW FLOW MAY PICK UP ENOUGH TO WARRANT SMALL CRAFT ADVISORIES ESPECIALLY NORTH OF GRAND HAVEN. KEPT THE GALE WATCH AS IS... ALTHOUGH CONSIDERED BEGINNING IT A TAD EARLIER THAN 12Z SUNDAY DUE TO MODEL TRENDS OF A FASTER FROPA. ALSO BEEFED UP THE WIND SPEEDS ON SUNDAY TO 45 KNOTS. WE SHOULD SEE WAVES IN EXCESS OF 10 FEET DEVELOPING. && .AVIATION...(1155 PM EDT FRI OCT 24 2008) CONDITIONS WILL BE DETERIORATING OVERNIGHT AS A WAVE OF LOW PRESSURE MOVES IN FROM ILLINOIS. MVFR CONDITIONS ARE EXPECTED TO LOWER TO IFR AT TIMES OVERNIGHT. IN ADDITION SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY NEAR THE KMKG TAF SITE AS INSTABILITY COMBINES WITH SOME LAKE MOISTURE. A WIND SHIFT TO SOUTHWEST WILL OCCUR SATURDAY MORNING. CLOUDS HEIGHTS ARE TO BECOME VFR DURING THE AFTERNOON. && .HYDROLOGY...(440 PM EDT FRI OCT 24 2008) THIS INITIAL BATCH OF RAIN HAS PRODUCED UP TO 0.75 INCHES OF RAIN WEST AND SOUTH OF GRR.... WITH 0.25 TO 0.50 NE OF GRR. THE KGRR 88D STORM TOTAL PCPN PRODUCT LOOKS TO BE GROSSLY OVER ESTIMATING PROBABLY DUE TO LOW FREEZING LEVEL HEIGHTS/BRIGHT BANDING ISSUES. THIS HAS BEEN A STEADY ALL DAY RAIN... SPREAD OUT OVER MANY HOURS... WITH LITTLE OR NO HYDRO IMPACT. ADDITIONAL QPF TONIGHT AND SATURDAY SHOULD BE MOSTLY UNDER ONE HALF INCH WITH AGAIN MINIMAL HYDRO IMPACT EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WATCH IN EFFECT FROM ST JOE TO MANISTEE FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. && SYNOPSIS: MEADE SHORT TERM: MEADE 93 JK LONG TERM: 93 MARINE: MEADE JK AVIATION: MJS HYDROLOGY: MEADE
Hazardous weather outlook, Oct 24, 8:15 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 815 PM EDT FRI OCT 24 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 815 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE FOR AREAS WEST OF HIGHWAY 131 OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF SOME PEA SIZE HAIL AND CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS GUSTING OVER 40 MPH ARE POSSIBLE ON SUNDAY. LAKE EFFECT SNOW SHOWERS ARE EXPECTED FROM SUNDAY NIGHT INTO TUESDAY MORNING WITH LITTLE OR NO IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-251015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 815 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF SOME PEA SIZE HAIL AND CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT SATURDAY THROUGH MONDAY. GALES ARE POSSIBLE SUNDAY AND MONDAY. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:50 AM EDT | Gale Warning | GRR | 58 hr | |
| Oct 25, 9:39 AM EDT | Small Craft Advisory | GRR | 13 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.